Sets of probability distributions, independence, and convexity

Synthese 186 (2):577-600 (2012)
Abstract
This paper analyzes concepts of independence and assumptions of convexity in the theory of sets of probability distributions. The starting point is Kyburg and Pittarelli’s discussion of “convex Bayesianism” (in particular their proposals concerning E-admissibility, independence, and convexity). The paper offers an organized review of the literature on independence for sets of probability distributions; new results on graphoid properties and on the justification of “strong independence” (using exchangeability) are presented. Finally, the connection between Kyburg and Pittarelli’s results and recent developments on the axiomatization of non-binary preferences, and its impact on “complete” independence, are described
Keywords Sets of probability distributions  Independence  Decision-making  Preferences  Convexity
Categories (categorize this paper)
DOI 10.1007/s11229-011-9999-0
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history
Request removal from index
Download options
Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 25,751
Through your library
References found in this work BETA
The Logic of Decision.Richard Jeffrey - 1965 - University of Chicago Press.
What Conditional Probability Could Not Be.Alan Hájek - 2003 - Synthese 137 (3):273--323.
A Mathematical Theory of Evidence.Glenn Shafer - 1976 - Princeton University Press.

View all 17 references / Add more references

Citations of this work BETA
The Bayesian Who Knew Too Much.Yann Benétreau-Dupin - 2015 - Synthese 192 (5):1527-1542.
Demystifying Dilation.Arthur Paul Pedersen & Gregory Wheeler - 2014 - Erkenntnis 79 (6):1305-1342.

Add more citations

Similar books and articles
Getting Fancy with Probability.Henry E. Kyburg - 1992 - Synthese 90 (2):189-203.
Getting Fancy with Probability.Henry E. Kyburg Jr - 1992 - Synthese 90 (2):189 - 203.
Stochastic Independence, Causal Independence, and Shieldability.Wolfgang Spohn - 1980 - Journal of Philosophical Logic 9 (1):73 - 99.
When Can Statistical Theories Be Causally Closed?Balazs Gyenis & Miklos Redei - 2004 - Foundations of Physics 34 (9):1285-1303.
Discouraging Results for Ultraimaginary Independence Theory.Itay Ben-Yaacov - 2003 - Journal of Symbolic Logic 68 (3):846-850.

Monthly downloads

Added to index

2011-09-09

Total downloads

54 ( #92,723 of 2,146,811 )

Recent downloads (6 months)

19 ( #23,117 of 2,146,811 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Order:
There  are no threads in this forum
Nothing in this forum yet.

Other forums